Lamictal

A lot has happened. Let's catch up.

I quit my job.

I was unemployed for about a month or so. During which time I went through a bout of depression followed by hypomania.

I was taken off Depakote because it made me gain about forty pounds.

I was taken off Lexapro and moved to Cymbalta.

My abilify dose was halved due to possible reactions with Cymbalta.

I found a new job at a pharmacy that I worked before. It's very boring and I find myself wanting to scratch my eye balls out sometimes but at the end of the day it's very easy. I suffered a panic attack my second day there as I felt very overwhelmed by the people coming in and the constant ringing of the phone but I got through it. I'm only working twenty four hours a week, which is hard on the wallet but I'm getting by. I'm really hoping social security comes through in October/November, but I'm sure I'll be denied on my first run.

At my recent psychiatrist appointment, my doctor put bipolar back on the table as my diagnosis. I never really considered it off the table, but as we discussed, the reason it was taken off the table was because I seem to have an issue with telling the whole truth at my appointments. Apparently my control issues keep me from divulging everything out of fear that I am giving up control over myself, he thought, which makes a lot of sense.

With bipolar back on the table came a new drug: Lamictal. Before we decided on this, he offered me a whole range of medications. He told me about their side-effects and how some of them would require frequent blood tests, such as the case with Lithium. Lamictal sounded the most promising for several reasons.

1: It doesn't require any blood tests.

2: It is most effective in treatment of bipolar depression, which is a much larger problem for me than mania.

3: It doesn't include weight gain as possible side effects, and generally its side effects are less than that of the other drugs.

However, he did warn me about a possible side effect that causes the layers of skin to separate and develop into a rash of lesions. It is very, very rare. However, my brain is retarded. And no matter how rare it is, I am now freaking out about the whole thing, which is causing me to hold off on taking the first dose. I have no reason to suspect that I will suffer from this reaction, but I'm worried about it nonetheless. Worry, worry, worry. That's all I do, it seems.

I wish I knew some other people who are on this medication to talk about it with.

2 comments:

Rusty Haley said...

I have two people in my life who are taking Lamictal. My girlfriend (on the drug for at least two years) and my brother (just started taking the drug last week). I am considering taking the drug starting the end of this month. You are welcome to correspond with us if you are interested in us sharing our experiences with the drug.

Michael said...

Sounds like a plan.

Post a Comment